Retinol(Retin) induced hair loss

Telogen effluvium, alopecia areata, hair shaft disorders, etc.
Post Reply
Kiril
Posts: 3
Joined: Mon Jun 06, 2016 7:57 am

Retinol(Retin) induced hair loss

Post by Kiril »

3 years ago I had bad acne and I started to take oral retinol they still sell it in my country I am not from America though , I used to take it for a half year or so. I believe it was very high dose and I overdosed on it, so after half a year my mate noticed that I lose hair so it was noticable for other people, since that my hair never grow back to my natural density. I don't think they grow at all on those areas where they fell out at first place it looks like they just stopped growing in some areas and they are very thin and noticable for other people, so my questionion is does it mean they will never grow back ? and hair follicles were destroyed or badly damaged by retinol, or shall I wait more ?
I could attach pictures how it looks like if I knew how to do it on this forum :) I forgot to mention what medications I used to fight my hair loss I used to apply minoxidil once a day, then I took b complex vitamins plus biotin also, I took Arginine amino acid and I had zero effect from all of these


Thank You in advance
daveyreh
Posts: 104
Joined: Sat Sep 26, 2015 11:02 am

Re: Retinol(Retin) induced hair loss

Post by daveyreh »

You must be talking about Accutane my man. Dangerous drug, not to be recommended. Retin-A, if it was a topical, is also pretty strong stuff. But what is done is done.

As always, length of use and other circumstances might factor into medication use. How long did you use Rogaine and what results if any? Do you do SE? And how old are you?
Kiril
Posts: 3
Joined: Mon Jun 06, 2016 7:57 am

Re: Retinol(Retin) induced hair loss

Post by Kiril »

Yeah I think it's similiar to accutane it's called Retinol acetate it's pure Vit A basically, once I used Rogaine for a year or so, and I haven't noticed any result because I've got long hair as I am trying to hide my problem, I was 21 when it all happend now 'm 24 this is how it looks wet hair http://imgur.com/7nAkTzp
Tom Hagerty
Site Admin
Posts: 629
Joined: Mon Dec 06, 2010 9:21 am

Re: Retinol(Retin) induced hair loss

Post by Tom Hagerty »

"Oral retinol" is called Accutane in the United States. Read through this thread from MedHelp - Accutane and Hair Loss. There is some good information here. Also read some of the ten articles in the Related Links on the right side of the page. From everything that I've read about Accutane, it can be a disaster for hair.
Kiril
Posts: 3
Joined: Mon Jun 06, 2016 7:57 am

R induced hair loss

Post by Kiril »

it seems like I said good bye to my hair(( So some people say it is permanent hairloss and some say it is temporary , is there any time frame for this? Because if it was temporary hair would grow back within a year as normal TE, so as I take if takes longer you may lose them forever..
daveyreh
Posts: 104
Joined: Sat Sep 26, 2015 11:02 am

Re: Retinol(Retin) induced hair loss

Post by daveyreh »

I took Accutane, two courses. The second time I finished about 10 years ago, and my skin was so dry and since then has never been the same. However, I retained my hair up until about a year ago when I noticed Rogaine was no longer holding down the fort so to speak. I applied it but hair still fell out. Sorry for your problems man. Hair doesn't look that bad really...
Post Reply